For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

About Valtrex

If you use Valtrex, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Valtrex is making me sick
Valtrex is making me real sick i might die. im having breathing problems in my lungs, panic attacks and vision problems. my vision and eyes are mest up. im getting worse. what should i do or take to make the medicine leave my body? someone help me.

AskDocWeb: Your body eliminates Valtrex rather quickly on its own but any time you have breathing problem get medical assistance as soon as possible. Call 911 or your local emergency service number.

A general feeling of ick
I've tried taking valtrex 3 different times and never make it more than a few days before I get feverish, headaches and just a general feeling of ick is this normal?

AskDocWeb: Welcome Paige, sorry you're feeling icky. Ick is a bit too general a term to be included in the list of side effects For some people ick means a general sense of malaise or uneasiness but for others that may mean that they are pregnant or have a UTI. About 38% of Valtrex patients report headache as a side effect. However, unexplained fever is listed as one of the warning signs that should be reported to your doctor as that may indicate a serious problem.

Side effects
Do Valtrex side effects happen while taking the pill or after completion of therapy? For example, will signs of kidney problems, liver problems (enzyme abnormalities), hair loss, weight gain, and hepatitis happen while on treatment or if not, how long post treatment is it reported?

AskDocWeb: Side effects typically occur while a medication is being taken and this is true for Valtrex. The number one exception to that is Chantix, while has become somewhat controversial.

I have been taking valtrex for three days, one pill twice daily for three days for cold sores. Today is my first day off and I am ichy all around my eras and the back of my ears. Is this a very common side effect? And can I take something to lessen the itching?

AskDocWeb: Itchy skin is a reported side-effect of Valtrex. However, itching is also one the earliest symptoms of an outbreak, along with tingling and/or burning. Please check with your doctor to find out if it needs medical attention. If it is a side effect of Valtrex, it may last from a few hours to a few days after discontinuing.

I was wondering if this is a common side effect of valtrex.

AskDocWeb: Welcome Sheena. Your post makes us wonder which side effect you forgot to mention. Could it be forgetfulness? That is not listed as one of the side effects of Valtrex. The most common side effects reported during the clinical trials by more than 10% of adult patients included headache, nausea and abdominal pain.

Body's ability to develop a fever when sick
Have there been any studies regarding Valcyclovir and the body's ability to develop a fever when sick? I visited the doctor six days ago, already two days into what I was sure was the flu. He said it couldn't be the flu because I didn't have a fever. I explained I hadn't had a fever in years, not even when I had strep throat, but he still said it was just a really bad cold.

Four days later, after I'd stopped taking all my prescription meds, including my daily Valcyclovir, because I was so ill, I developed a fever of 104. I've been on antibiotics for 3 days now, but my temperature still hovers around 100. If it's true that Valcyclovir prevents fever, which in turn causes false diagnoses of illnesses, I think this is something all users of the drug should know.

AskDocWeb: Ah, but what if it is not true? The only way that we see this drug preventing fever is that it suppresses some viral infections that can cause a fever. Discontinuing the medication allows the virus to multiply, which increases infection resulting in fever. Please discuss this with your physician.

I just started taking valtrex after getting type one and type two from my ex boyfriend this year, and all of a sudden i have a rash on the back of my hands i donot touch any of the sores.

AskDocWeb: An unexplained skin rash is listed as one of the potential side effects of Valtrex that should be reported to your doctor.

Effects of Valtrex
I had a case of shingles on the left side my abdomen and back in July and was treated with Valtrex, though I can still see where the rash was. Last weekend I noticed a very similar rash on the right side of my back and because I couldn't get in to see my doctor, I contacted a doctor friend who prescribed Valtrex. I started to take the medication, but a day later the rash seems to have disappeared, though a rash appeared on both forearms which only lasted a day. I'm beginning to think that I really do not have a reoccurance of shingles, but am continuing the valtrex. What are the effects of valtrex if shingles are not present?

AskDocWeb: Whether or not you have the active virus, the side effects are the same. Have you consulted with an allergist to find out if you might be allergic to something?

Itching all over
Dr. Says I have shingles there is red bumps on my side, not painful or anything don't itch but gave me valtrex which has made me itch all over is this normal? And is it possible this isnt shingles? They look like little pimples on my left side!

AskDocWeb: Sometimes shingles is not associated with pain, although about 15% of people feel the pain after the shingles has cleared up. Your doctor can perform specific tests to identify exactly what you have.

Itching all over, medically known as pruritus, should be reported to your doctor as soon as possible. This uncomfortable symptom can indicate anything from a mild allergic reaction to complete organ failure. It can be caused by medication, in which case cessation would relieve the symptom. However the itching can also be caused by exposure to chemicals, for example fiberglass, perfume, body lotion or soap.

Some skin disorders, such as eczema, can also cause generalized itching and discomfort. With eczema, a flattened red rash usually occurs before the itching. Eczema typically occurs primarily at areas of skin folding and is followed by scaly lesions that can ooze or bleed with scratching.

Animal parasites are also a possibility. Scabies are microscopic human mites that elicit first localized, then generalized itching, which often becomes worse during sleep. In the early stages, scabies will leave no visible traces of infestation on the skin. Conversely, bed bugs will cause itching and leave traces of red lesions, usually on the legs and feet. Flea bites can leave telltale red marks and are accompanied by generalized itching while they attack.

Another possibility for the itching is organ dysfunction. Any damage to the kidneys, liver or hematologic system can induce pruritus. Kidney failure allows the toxins to build up in the bloodstream, which releases uremic acids into the skin and induces itching. Certain liver diseases, such as hepatitis, have itching as a primary symptom. Blood derived disorders (Hematologic) such as anemia can cause a chronic itching all over the body if left untreated.

Read more feedback about Valtrex.

Valtrex report - 54 - 55 - 56 - Page 57 - 58 - 59 - 60 - Last Page 63

If you find this page useful share it with others. If you have used Valtrex, use the form below to add your review of Valtrex, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!

Your name:
Your email:
Add your product review in the box below:


This consumer advocate website is protected by copyright 2010-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Valtrex and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page